Lung cancer morphine

4 Posts | Page(s): 1 

Lung cancer morphine

by llanimiller on Tue Mar 06, 2012 01:50 PM

Quote | Reply

My dad currently takes 50mg/ml morphine 4 x per day.  Since he started taking it the pain is under control but he falls asleep every few seconds for about a minute wakes up and then falls asleep again, whilst he is eating, walking, talking etc.  He is also extremely restless.

I was wondering if this could be the morphine - has anyone had similar symptoms when using this dosage?

RE: Lung cancer morphine

by wildog on Fri Mar 09, 2012 02:32 AM

Quote | Reply

On Mar 06, 2012 1:50 PM llanimiller wrote:

My dad currently takes 50mg/ml morphine 4 x per day.  Since he started taking it the pain is under control but he falls asleep every few seconds for about a minute wakes up and then falls asleep again, whilst he is eating, walking, talking etc.  He is also extremely restless.

I was wondering if this could be the morphine - has anyone had similar symptoms when using this dosage?

      Aloha llani, I take Morphine Sulfate Contin but not as much as your dad,my dosage is 60MGs twice a day . About 4 hrs after taking my second dose I start to nod off but for longer time and a little farther apart. It is the morphine for sure and if you can get him to cut back just a little he probably won't nod off like he does. Some times I will nod off for a hr or longer then wake up thinking I have to go to bed but then I nod off before I can even get off the couch and wake up about 1/2 hrs later and then just get up and go to bed. I am sure there are lots of people who go through the same thing but it's a small trade off for not having to go through the pain and if he is retired like me then I just sleep a little longer the next morning. Aloha,Wildog

RE: Lung cancer morphine

by llanimiller on Mon Mar 12, 2012 09:41 AM

Quote | Reply

Thank you so much for taking the time to reply.  He also takes Serenace and according to the Hospice nurse it could be either the Morphine, the Seranace or the cancer might have spread to his brain as he also gets a bit confused and is off balance.  

All the best to you!!

Kind Regards, Llani

RE: Lung cancer morphine

by wildog on Tue Mar 13, 2012 07:01 PM

Quote | Reply

On Mar 12, 2012 9:41 AM llanimiller wrote:

Thank you so much for taking the time to reply.  He also takes Serenace and according to the Hospice nurse it could be either the Morphine, the Seranace or the cancer might have spread to his brain as he also gets a bit confused and is off balance.  

All the best to you!!

Kind Regards, Llani

      Aloha llani, Yes any one of those can cause confusion and bad balance but since All I take is morphine than that is the only one I am familar with. I can see how if the cancer spread to the brain the effects would be bad and the beginning of the end it would seem. Just hope it's a phase from the drugs and that he gets better in the end. Aloha,Wildog

4 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.